Jul-Aug '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

Acne-like Outbreak On Enbrel
from Angela S.

Ed, I have PPP and just recently started taking Enbrel, although it is not approved to treat this condition yet, just plaque psoriasis.  I also have PA, and the Enbrel has helped this condition without a doubt, but not with the Pustular Psoriasis. 

In the last week I have noticed what seems to be an outbreak of pimples or acne on my arms legs and trunk and a few cysts on my thighs.  Do you know of anyone that has had this experience, and are you currently still taking Enbrel?  Thanks, -Angela S.

*****

Ed’s Response:  I’ve reviewed the “Adverse Reactions” section at the Enbrel web site (under “Prescribing Information”) and found nothing substantial about breakouts like you’ve described, Angela.  In one table of reported side effects “rash” was a category, but the numbers of incidence seemed too low to exclude coincidence.

I concluded my Enbrel “experiment” mid-last year after 9-months-worth of doses across a 6-month period (3 months of regular 50 mgs/week, then 3 months of 100 mgs/week).  In retrospect I believe the Enbrel had a positive effect on my PA, but it did nothing for my skin.  One month into my administration I was diagnosed with testicular cancer and, for a couple of weeks, treatment with Enbrel was suspended.  We did, however, tack those “missing weeks” onto the end of my treatment run so I could report a full six months of treatment.

If any other readers have had a reaction similar to Angela’s while on Enbrel, please let me know.  -Ed

This Month's Mail | Archives

www.flakehq.com